MAUDE Adverse Event Report: STRYKER GMBH X3 HUMERAL INSERT - 36MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH X3 HUMERAL INSERT - 36MM X 4MM STANDARD; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5571-S-3604
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: device disposition unknown.
 
Event or Problem Description
The peripheral screws completely disassociated from the glenoid baseplate, even with the glenosphere intact.There was significant bone loss on the glenoid, and the micromotion from the baseplate & screws "rocking" left uncontained defects in the glenoid.There was metallosis around the implants and osteolysis around the humeral cup.Revision surgery occurred.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Note that no additional feedback (no x-rays.) was received from sales rep.Based on the given information, the root cause was attributed to be patient related.The failure was caused due to the fact as the patient suffers from osteolysis (also metallosis around the implants).Nevertheless more detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
X3 HUMERAL INSERT - 36MM X 4MM STANDARD
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8680421
Report Number0008031020-2019-00534
Device Sequence Number19246291
Product Code KWS
UDI-Device Identifier07613327098457
UDI-Public07613327098457
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/08/2022
Device Catalogue Number5571-S-3604
Device Lot Number646YNE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date06/07/2019
Supplement Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR